Alert archive / Arizona / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2010, 3:17 PM MST for Cochise County, Arizona. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 3:17 PM MST (22:17 UTC)
- Expired
- Jul 25, 2010, 4:00 PM MST
- In force
- 43 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 127 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2264 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WUUS55 KTWC 252217 SVRTWC AZC003-252300- /O.NEW.KTWC.SV.W.0041.100725T2217Z-100725T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 317 PM MST SUN JUL 25 2010 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 400 PM MST * AT 310 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF BOWIE...OR 15 MILES EAST OF WILLCOX...AND MOVING EAST AT 5 TO 8 MPH. ANOTHER STORM WAS INTENSIFYING FURTHER EAST BY SAN SIMON. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN SIMON AND AREAS AROUND INTERSTATE 10 BETWEEN WILLCOX AND THE NEW MEXICO BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3243 10913 3217 10908 3214 10973 3243 10980 TIME...MOT...LOC 2216Z 256DEG 5KT 3232 10957 $$ MEYER
2 follow-up statements
499 WWUS55 KTWC 252237 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 337 PM MST SUN JUL 25 2010 AZC003-252300- /O.CON.KTWC.SV.W.0041.000000T0000Z-100725T2300Z/ COCHISE AZ- 337 PM MST SUN JUL 25 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR NORTHEASTERN COCHISE COUNTY... AT 335 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND HEAVY RAIN. THIS AREA OF STORMS WAS LOCATED ALONG INTERSTATE 10 EAST OF WILLCOX FROM NEAR BOWIE TO NEAR SAN SIMON...MOVING EAST AT 5 TO 8 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... SMALL HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3243 10913 3217 10908 3214 10973 3243 10980 TIME...MOT...LOC 2236Z 256DEG 5KT 3230 10942 $$ MEYER
468 WWUS55 KTWC 252258 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 358 PM MST SUN JUL 25 2010 AZC003-252307- /O.EXP.KTWC.SV.W.0041.000000T0000Z-100725T2300Z/ COCHISE AZ- 358 PM MST SUN JUL 25 2010 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COCHISE COUNTY WILL EXPIRE AT 400 PM MST... AT 355 PM MST THE THUNDERSTORMS IN NORTHEASTERN COCHISE COUNTY HAD DIMINISHED TO BELOW SEVERE LEVELS. AREAS OF HEAVY RAINFALL CONTINUED AND A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM MST. LAT...LON 3243 10913 3217 10908 3214 10973 3243 10980 TIME...MOT...LOC 2257Z 256DEG 5KT 3231 10939 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:30 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 25, 1:30 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SUN JUL 25 2010 .SYNOPSIS...MOISTURE WILL REMAIN IN PLACE FOR SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS THIS WEEK. && .DISCUSSION...LATEST IR/WV SATELLITE IMAGERY DEPICT AN UPPER LEVEL HIGH EXTENDING FROM NORTHERN BAJA INTO THE GREAT BASIN AND AN UPPER LOW ACROSS TEXAS. A WEAK INVERTED TROUGH IS ALSO LOCATED NEAR THE NEW MEXICO/ARIZONA BORDER NEAR THE DEMARCATION LINE BETWEEN RELATIVELY DRY AND MOIST AIR ALOFT. AS EXPECTED...SHOWERS AND THUNDERSTORMS GOT GOING ACROSS THE EASTERN THIRD OF THE FORECAST AREA MAINLY ACROSS GRAHAM AND COCHISE COUNTIES. VERY HEAVY RAINFALL ON THE EAST SLOPES OF MT GRAHAM LED TO A FLASH FLOOD WARNING WITH RADAR INDICATED RAINFALL IN EXCESS OF 3 INCHES IN A COUPLE OF LOCALIZED AREAS. IN ADDITION...FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE OCCURRING FROM KLONDYKE IN SOUTHWEST GRAHAM COUNTY...SOUTHWARD THROUGH BENSON TOWARD SIERRA VISTA AND BISBEE. GIVEN THESE NUMEROUS STORMS AND THEIR ASSOCIATED HEAVY RAINFALL...WE ISSUED A URBAN AND SMALL STREAM ADVISORY FOR MUCH OF GRAHAM AND COCHISE COUNTY THROUGH 330 PM. FARTHER WEST INTO THE TUCSON METRO AREA...THERE WERE A FEW SHOWERS EARLIER BUT NOTHING FOR THE LAST ONE TO TWO HOURS AS THE BEST MOISTURE AND INSTABILITY LIES ACROSS EASTERN SECTIONS OF THE STATE. GIVEN THE LATEST TRENDS...EXPECT MOST OF THE CONVECTION WILL BE OVER GRAHAM/COCHISE/GREENLEE COUNTIES THE NEXT SEVERAL HOURS. FARTHER WEST THERE WILL BE A PRETTY SHARP REDUCTION IN COVERAGE FROM TUCSON WESTWARD INTO THIS EVENING. BOTTOM LINE IS TO EXPECT CONTINUED LOCALLY HEAVY RAINFALL WITH SLOW MOVING THUNDERSTORMS EAST OF TUCSON INTO EARLY THIS EVENING. A WEAK INVERTED TROUGH NEAR THE NEW MEXICO BORDER TODAY IS PROGGED TO MOVE WEST THROUGH THE AREA MONDAY. THIS IN ADDITION TO AN INFLUX OF MOISTURE FROM A GULF SURGE TONIGHT INTO MONDAY MORNING AND A BIT STRONGER EASTERLY STEERING FLOW ALOFT SHOULD SET THE STAGE FOR A MORE ACTIVE DAY MONDAY FOR MUCH OF THE FORECAST AREA INCLUDING THE TUCSON METRO. HAVE INCREASED THE POPS THIS FORECAST PACKAGE TO ABOUT 10 TO 20 PERCENT ABOVE CLIMO. 12Z MODELS INDICATE SOMEWHAT DRIER AIR ACROSS EASTERN ARIZONA TUESDAY WITH THE WESTERN TWO THIRDS OF OUR FORECAST AREA STILL IN VERY DEEP MOISTURE. THIS SCENARIO WOULD POTENTIALLY FAVOR LOCATIONS FROM TUCSON WESTWARD. WILL NOT GET FANCY AT THIS POINT THOUGH FOR TUESDAY AND MORE OR LESS CONTINUE MID GRADE MONSOON PATTERN. BY WEDNESDAY AND CONTINUING INTO NEXT WEEKEND AN UPPER LOW IS PROGGED TO MOVE INTO ARIZONA FROM THE EAST. THIS WOULD RESULT IN AN OVERALL HIGHER END MONSOON PATTERN THROUGH THIS TIME WITH INCREASED POTENTIAL FOR OVERNIGHT CONVECTION. WILL CONTINUE TO REFLECT AT OR ABOVE CLIMO POPS DURING THIS PERIOD WITH PLENTY OF TIME TO IRON OUT THE DETAILS. THIS PATTERN WILL ALSO RESULT IN COOLER TEMPERATURES LATER THIS WEEK. && .AVIATION...SCT SHRA/TSRA MAINLY EAST OF KTUS WITH ISOLD SHRA/TSRA FROM KTUS WEST WILL CONTINUE THROUGH 26/05Z. CLOUD CEILINGS WILL GENERALLY 6-9K FEET...BUT LOWERING TO 3-5K FEET NEAR THUNDERSTORMS. GUSTS UP TO 40 KNOTS NEAR STORMS INTO THIS EVENING. OTHERWISE...SURFACE WINDS AWAY FROM THUNDERSTORMS WILL GENERALLY BE LESS THAN 10 KNOTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 25, 10:45 AM MST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1045 AM MST SUN JUL 25 2010 AZZ019-029>035-260700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1045 AM MST SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MOIST ATMOSPHERE REMAINS IN PLACE OVER ALL OF SOUTHEAST ARIZONA. EXPECT SLOW MOVING HEAVY RAINFALL PRODUCING THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER MUCH OF THE AREA THROUGH THIS AFTERNOON. ISOLATED STRONG WIND GUSTS WILL BE POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN ACTIVE MONSOON PATTERN WILL CONTINUE THROUGH THE PERIOD...WITH HEAVY RAIN THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 25, 1:25 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 125 PM MST SUN JUL 25 2010 AZZ030-252115- UPPER GILA RIVER VALLEY AZ- 125 PM MST SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRAHAM COUNTY UNTIL 215 PM MST... AT 116 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES NORTHWEST OF WILLCOX...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BONITA. LAT...LON 3261 10988 3246 10984 3245 11014 3261 11014 TIME...MOT...LOC 2025Z 270DEG 11KT 3254 11003
Special weather statement, Jul 25, 2:52 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 252 PM MST SUN JUL 25 2010 AZZ035-252245- COCHISE COUNTY AZ- 252 PM MST SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 345 PM MST... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BOWIE...OR 15 MILES EAST OF WILLCOX...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...CHIRICAHUA NATIONAL MONUMENT AND SAN SIMON. LAT...LON 3236 10912 3180 10931 3200 10991 3242 10980 TIME...MOT...LOC 2152Z 314DEG 6KT 3222 10958
Special weather statement, Jul 25, 2:54 PM MST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST SUN JUL 25 2010 AZZ035-252245- COCHISE COUNTY AZ- 254 PM MST SUN JUL 25 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 345 PM MST... AT 245 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF BOWIE...OR 15 MILES EAST OF WILLCOX...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. HEAVY RAINFALL IS ALSO EXPECTED WITH RAINFALL AMOUNTS OF ONE TO TWO INCHES AND LOCALLY HIGHER AMOUNTS. AN URBAN AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT FOR THIS AREA. AREAS AFFECTED BY THIS STORM INCLUDE...CHIRICAHUA NATIONAL MONUMENT AND SAN SIMON. LAT...LON 3236 10912 3180 10931 3200 10991 3242 10980 TIME...MOT...LOC 2152Z 314DEG 6KT 3222 10958
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:08 PM MST | Special Weather Statement | TWC | Pinal | 82 min |
| Jul 24, 6:20 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 24, 6:26 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 105 min |
| Jul 24, 8:09 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 11:23 AM MST | Flash Flood Warning | TWC | Graham | 112 min |
| Jul 25, 12:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 25, 12:25 PM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 25, 1:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Jul 25, 2:52 PM MST | Special Weather Statement | TWC | Cochise | 53 min |
| Jul 25, 2:54 PM MST | Special Weather Statement | TWC | Cochise | 51 min |
| Jul 25, 3:26 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Jul 25, 3:48 PM MST | Flash Flood Warning | TWC | Cochise | 63 min |
| Jul 25, 4:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.